MAUDE Adverse Event Report: HOLOGIC, INC ATEC PEARL; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC PEARL; INSTRUMENT, BIOPSY
Model Number RM-ATEC PEARL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the user that prior to an atec pearl biopsy procedure on (b)(6) 2026, "tech tested the needle and everything was fine.When the doctor would do the biopsy by pressing the pedal, it would not work.Eventually, it worked but when the doctor took her foot off the pedal, it took two more samples." no patient harm was reported; however, injury mdr is being submitted due to unintended additional tissue being removed from the patient.
 
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the device at the time of this report.A follow-up report will follow with the information from the dhr.

Brand Name
ATEC PEARL
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key25350464
Report Number1222780-2026-00342
Device Sequence Number10302166
Product Code KNW
UDI-Device Identifier15420045506855
UDI-Public15420045506855
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRM-ATEC PEARL
Device Catalogue NumberRM-ATEC PEARL
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2026
Initial Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown